Alert archive / Alabama / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 412, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Jul 28, 2005, 4:54 PM CDT for Montgomery County, Alabama. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 28, 2005, 4:54 PM CDT (21:54 UTC)
- Expired
- Jul 28, 2005, 5:17 PM CDT
- In force
- 23 min
- Issued by
- NWS Birmingham, AL
- Area
- Counties, with a storm outline in the text
County Montgomery County, AL
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 9.9 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 456 J/kg
- Mixed-layer CIN
- -69 J/kg
- Mixed-layer LCL
- 894 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KBMX 282154 SVRBMX ALC101-282230- /O.NEW.KBMX.SV.W.0412.050728T2154Z-050728T2230Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BIRMINGHAM AL 454 PM CDT THU JUL 28 2005 THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL MONTGOMERY COUNTY IN SOUTH CENTRAL ALABAMA * UNTIL 530 PM CDT * AT 454 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR SNOWDOUN...OR ABOUT 6 MILES SOUTH OF MONTGOMERY...AND MOVING SOUTH AT 10 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SPRAGUE. TO REPORT SEVERE WEATHER... CALL 1-800-856-0758. LAT...LON 3234 8614 3236 8627 3220 8640 3210 8619 $$ 10/ARM
2 follow-up statements
000 WWUS54 KBMX 282207 SVSBMX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 505 PM CDT THU JUL 28 2005 ALC101-282230- /O.CON.KBMX.SV.W.0412.000000T0000Z-050728T2230Z/ MONTGOMERY AL- 505 PM CDT THU JUL 28 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 530 PM CDT FOR CENTRAL MONTGOMERY COUNTY... AT 505 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR SNOWDOUN...OR ABOUT 9 MILES SOUTH OF MONTGOMERY. THIS STORM WAS NEARLY STATIONARY. HEAVY RAIN IS ALSO OCCURRING WITH THIS STORM. ONE HOUR RAINFALL AMOUNTS OF 1 TO 2 INCHES COULD FALL OVER THE AREA. THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF MONTGOMERY COUNTY. LAT...LON 3231 8618 3231 8633 3223 8640 3213 8627 $$ 10/ARM
000 WWUS54 KBMX 282217 SVSBMX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 517 PM CDT THU JUL 28 2005 ALC101-282227- /O.CAN.KBMX.SV.W.0412.000000T0000Z-050728T2230Z/ MONTGOMERY AL- 517 PM CDT THU JUL 28 2005 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL MONTGOMERY COUNTY IS CANCELLED... THE THREAT OF SEVERE WEATHER HAS ENDED. THE STORMS THAT PROMPTED THE WARNING HAVE WEAKENED. LAT...LON 3231 8618 3231 8633 3223 8640 3213 8627 $$ 10/ARM
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 28, 4:40 PM CDT, 14 minutes earlier.
Area forecast discussion, Jul 28, 4:40 PM CDT, 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 440 PM CDT THU JUL 28 2005 .DISCUSSION... FIRST THINGS FIRST...AFTERNOON AND EARLY EVENING CONVECTION ACROSS CENTRAL ALABAMA. TAKING A LOOK AT THE LATEST RADAR IMAGERY... THUNDERSTORMS ARE QUITE VIGOROUS FROM NEAR TUSCALOOSA TO NEAR BUTLER IN CHOCTAW COUNTY. QUASI-STATIONARY FRONT/PRE-FRONTAL TROUGH WAS LOCATED BETWEEN BIRMINGHAM AND MONTGOMERY THIS AFTERNOON...WITH LIGHT NORTH WINDS ON THE NORTH SIDE. SURFACE DEW POINTS REMAIN IN THE 70S STATEWIDE WITH THE CLOSEST 60S IN WESTERN TENNESSEE NEAR DEW POINT FRONT FROM BNA TO MEM. A WEAK WAVE OF LOW PRESSURE WAS LOCATED NEAR THE ACTIVE CONVECTION IN THE SOUTHWEST. FIRST PERIOD POPS WILL HAVE LEFT OVER WEATHER MENTIONED...AS 60 TO 80 POPS WILL BE INSTALLED FROM TCL- BHM-MGM. ELSEWHERE SCATTERED ACTIVITY WILL BE MENTIONED. WITH THE ATMOSPHERE STILL VERY MOIST...A FEW HEAVY DOWNPOURS ARE LIKELY WITH ONE TO TWO INCHES OF RAIN IN SHORT PERIOD OF TIME. THE STRONGER STORMS ARE ALSO EXHIBITING QUITE A BIT OF ELECTRICAL CHARGE. SHORT RANGE MODELS ARE IN GENERAL AGREEMENT THIS PERIOD BUT WILL LEAN TOWARD THE NAM AS I LIKE ITS HANDLING OF THE MASS FIELDS AND QPF JUST A TAD BETTER. AS FOR MOS GUIDANCE...TOOK A MIX OF THE NAM/GFS AND COOP FOR THE GRID DISPLAY. FRIDAY WILL SEE BOTH BOUNDARIES SAG SOUTHWARD A BIT AND BOTH BOUNDARIES WILL MOST LIKELY SEE SOME CONVECTIVE DEVELOPMENT IN ADDITION TO MESO-SCALE BOUNDARIES. THE MOST COVERAGE WILL OCCUR FAR SOUTH. DRIER AIR SINKS ALITTLE FARTHER SOUTH ON SATURDAY...BUT LEFT SMALL CHANCE POPS NORTH. AFTER SATURDAY EVENING...GFS ADVERTISES WEAKNESS IN UPPER TROUGH/COL HANGS OVER THE SOUTHEAST. SOME UNCERTAINTY EXISTS IN WHICH FLOW PATTERN WILL DOMINATE CENTRAL ALABAMA...SOUTH OR NORTH COMPONENT. WEAK DIFFUSE SURFACE BOUNDARY ALSO MEANDERS AROUND THE REGION. THEREFORE...WENT CLOSE TO GFS GUIDANCE AND DID NOT ALTER CURRENT FORECAST TOO MUCH. && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 71 86 68 88 / 40 50 30 20 ANNISTON 71 86 70 88 / 40 50 30 40 BIRMINGHAM 72 86 70 88 / 40 50 30 20 TUSCALOOSA 72 86 70 92 / 40 50 30 20 CALERA 72 86 70 89 / 40 50 30 40 AUBURN 71 88 70 87 / 40 70 40 50 MONTGOMERY 73 90 73 87 / 60 70 40 50 TROY 73 90 72 87 / 60 70 40 60 && .BMX WATCHES/WARNINGS/ADVISORIES... AL...NONE. && 75/LINHARES
Hazardous weather outlook, Jul 28, 1:30 PM CDT, 3 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 130 PM CDT THU JUL 28 2005 ALZ011>015-017>050-291100- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 130 PM CDT THU JUL 28 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...(TODAY AND TONIGHT). NUMEROUS SHOWERS AND STRONG THUNDERSTORMS ARE EXPECTED BETWEEN 2 PM AND 10 PM ACROSS THE ENTIRE REGION. FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAIN WITH ISOLATED AMOUNTS OVER TWO INCHES...AND ISOLATED WIND GUSTS AT OR ABOVE 60 MPH WILL OCCUR. WET MICROBURST POTENTIAL: BIRMINGHAM...LOW. MONTGOMERY...MODERATE. .DAYS TWO THROUGH SEVEN...(FRIDAY THROUGH WEDNESDAY). A FEW STRONG THUNDERSTORMS WILL REMAIN POSSIBLE FRIDAY AS A COLD FRONT APPROACHES THE AREA. GUSTY WINDS UP TO 45 MPH...DANGEROUS CLOUD TO GROUND LIGHTNING...AND LOCALLY HEAVY RAINFALL ARE EXPECTED TO BE THE MAIN HAZARDS WITH THIS SYSTEM. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 28, 4:15 PM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 415 PM CDT THU JUL 28 2005 ALZ039-282145- MARENGO- 415 PM CDT THU JUL 28 2005 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR MARENGO COUNTY UNTIL 445 PM CDT... ...FREQUENT CLOUD TO GROUND LIGHTNING AND WINDS 35 TO 45 MILES AN HOUR ARE POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 412 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM OVER SWEET WATER...MOVING EAST AT 5 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR SWEET WATER AND MAGNOLIA THROUGH 445 PM CDT. THE PRIMARY THREAT FROM THESE STORMS IS FREQUENT CLOUD TO GROUND LIGHTNING STRIKES. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE STORMS...TAKE SHELTER NOW. IF LIGHTNING IS OBSERVED... WAIT AT LEAST 30 MINUTES AFTER THE LAST LIGHTNING FLASH OR THUNDER BEFORE RESUMING OUTDOOR ACTIVITIES.
Nearby
Severe Thunderstorm Warnings in Alabama, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.